MAUDE Adverse Event Report: SURGICAL ENDO GIA; STAPLE, IMPLANTABLE

SURGICAL ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030458
Medical Device Problem Codes Entrapment of Device (1212); Misfire (2532)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: sigphandle, sig power sigphandle handle, (serial # unknown) sigadaptxl, sig power sigadaptxl linear xl adapter, (serial # unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in a procedure for obesity, the powered stapler partially fired.The reload got locked and captured tissue.The internal tissues were damaged.The tissue was resected and re-stapled to fix the issue.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired with the interlock engaged.The jaws were open.Staple pushers were visible along three quarters of the entire cartridge, starting from the proximal end.It was reported that during a procedure for obesity, the powered stapler partially fired.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.It was also reported that the reload got locked and captured tissue.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of knife blade damage.The product analysis noted evidence that the device was not used as intended.This issue may occur when an obstacle has been incorporated in the jaws during application.Another unreported condition identified was a bowed anvil.The product analysis noted evidence that the device was not used as intended.This issue may occur if the device is applied over tissue that is beyond the recommended thickness range, or when applied with an obstacle incorporated in the jaws.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Select a loading unit with the appropriate staple size for the tissue thickness.Overly thick or thin tissue may result in unacceptable staple formation.Always include the combined thickness of the tissue and of any staple line reinforcement material in use when choosing the proper staple cartridge.Placement of tissue proximal to the tissue stops (on the loading unit) may result in stapler malfunction.Any tissue extending beyond the cut mark will not be transected.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23252275
Report Number1219930-2025-04573
Device Sequence Number21410985
Product Code GDW
UDI-Device Identifier10884523002898
UDI-Public(01)10884523002898(17)280422(10)T3D063X(20)02
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number030458
Device Catalogue Number030458
Device Lot NumberT3D063X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer11/23/2025
Initial Report FDA Received Date10/09/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown